MAUDE Adverse Event Report: LIVANOVA USA, INC. LEAD MODEL 304

LIVANOVA USA, INC. LEAD MODEL 304
Model Number 304-30
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may have not been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects¿ or "malfunctions¿.These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
 
Event or Problem Description
It was reported that upon interrogating the patient's device a high impedance was observed.No surgical intervention has been reported to date.No additional relevant information has been received to date.
 
Event or Problem Description
X-rays were received for review.
 
Event or Problem Description
Update was received that system diagnostic was performed twice at the time of implant to ensure normal impedance.Additional impedance measurements were provided.
 
Event or Problem Description
Update was received that patient had a lead revision.During surgery a test resistor was used on the generator and diagnostics were ok (4061 ohms).It was concluded then to replace the lead.Impedance was seen ok (970 ohms) after replacement.The suspect lead has not been received to date.
 
Additional Manufacturer Narrative
H3.Device evaluated by mfr? code 02 - product analysis of the suspect product is currently underway.H6 adverse event problem, corrected data: initial report inadvertently coded e2402 instead of e2403.G3 date received by manufacturer (mo/day/yr), corrected data: supplemental #02 report inadvertently left blank and the date should've been listed as 5/23/2025.G3 date received by manufacturer (mo/day/yr), corrected data: supplemental #03 report inadvertently left blank and the date should've been listed as 8/01/2025.
 
Event or Problem Description
The explanted lead was received and product analysis is underway.
 
Event or Problem Description
Product analysis was completed on the suspect lead.Eight portions of the lead were returned with three tie downs, and the green helical was not returned.One half set was seen near the end tip of the pin, indicating that the lead connector wasn't inserted completely at one point.One set of setscrew marks were seen on the connector pin, which provide evidence of proper contact between the generator and pin atleast once.The lead connector was inserted completely into the head of a representative pulse generator header and no anomalies were seen the prevented the pin from being fully inserted.Canted spring scratches were seen on the connector ring.Abrasions were seen on the connector boot and outer tubing that did not penetrate and the end of the outer and inner tubes and coils were cut.Tie down abrasions were seen on the outer tubing.Flat abrasions were seen on the inner tubes that did not penetrate.Penetrating tool marks were seen on the inner tubing in some places with cut openings and the coils were stretched and kinked near the tool marks.Dried body fluids were observed inside the inner and outer tubes in some areas, with no path of ingress other than the identified cut openings and cut ends.Incisions were made for continuity checks and no open circuit condition was seen.Coils were stretched and kinked in some areas, likely due to manipulation during explant.The condition of the lead is consistent with conditions that exist during explant manipulation.Product analysis and figure worksheets were reviewed and no anomalies were seen outside of the aforementioned.The allegation of "high impedance" was not confirmed.Although not conclusive, an improper lead insertion may have been a contributing factor for the high impedance.The condition of the returned lead portions is consistent with conditions that typically exist following an explant procedure.Note that since a portion of the electrode array (green helical) was not returned for analysis, an evaluation and resulting commentary cannot be made on that portion of the lead.

Brand Name
LEAD MODEL 304
Common Device Name
LEAD
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics boulevard
suite 600
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics boulevard
suite 600
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key21884692
Report Number1644487-2025-10040
Device Sequence Number3434601
Product Code LYJ
UDI-Device Identifier05425025750153
UDI-Public05425025750153
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number304-30
Device Lot Number206233
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer04/30/2025
Not provided
Not provided
10/18/2025
12/11/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/22/2025
06/17/2025
08/23/2025
11/12/2025
12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexMale